Alert archive / Louisiana / River Flood Warnings in 2007

River Flood Warning 19, NWS Lake Charles, LA

November 25, 2007Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Nov 25, 2007, 9:12 AM CST for Calcasieu Parish, Louisiana. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2007, 9:12 AM CST (15:12 UTC)
Expired
Nov 26, 2007, 10:10 AM CST
In force
25 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 251512
FLWLCH
BULLETIN 
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
912 AM CST SUN NOV 25 2007

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-260512-
/O.NEW.KLCH.FL.W.0019.071125T1512Z-071127T0600Z/
/OTBL1.1.ER.071125T1400Z.071125T1800Z.071126T0600Z.NO/
912 AM CST SUN NOV 25 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET BY THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TOMORROW.
* AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-260512-
/O.NEW.KLCH.FL.W.0020.071126T0000Z-071126T1200Z/
/LCHL1.1.ER.071126T0000Z.071126T0000Z.071126T0000Z.NO/
912 AM CST SUN NOV 25 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 3.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. THE 
  CURRENT STATUS OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE 
  INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
2 follow-up statements
000 
WGUS84 KLCH 260146
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
746 PM CST SUN NOV 25 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-261546-
/O.EXT.KLCH.FL.W.0019.000000T0000Z-071127T1000Z/
/OTBL1.1.ER.071125T1400Z.071125T2330Z.071126T1000Z.NO/
746 PM CST SUN NOV 25 2007

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 PM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-260216-
/O.CAN.KLCH.FL.W.0020.000000T0000Z-071126T1200Z/
/LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 PM CST SUN NOV 25 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  7:00 PM SUNDAY THE STAGE WAS 3.2 FEET.
* FLOOD STAGE IS 4.0 FEET.

$$
000 
WGUS84 KLCH 261610
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1010 AM CST MON NOV 26 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-261640-
/O.CAN.KLCH.FL.W.0019.000000T0000Z-071127T1000Z/
/OTBL1.1.ER.071125T1400Z.071125T2330Z.071126T0616Z.NO/
1010 AM CST MON NOV 26 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  8:00 AM MONDAY THE STAGE WAS 3.6 FEET.
* FELL BELOW FLOOD STAGE AT 12:16 AM MONDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY TOMORROW 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 25, 3:55 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 25, 3:55 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 AM CST SUN NOV 25 2007

.DISCUSSION...SFC ANALYSIS SHOWS AN AREA OF LOW PRESSURE OFF THE
MIDDLE TEXAS COAST WITH A TROF EXTENDING UP THE SABINE RIVER AND A
WARM FRONT STRETCHING ACROSS THE NWRN GULF. WATER VAPOR IMAGERY
AND 00Z U/A ANALYSIS SHOW TROFFING EXTENDING FROM THE NRN PLAINS
TO A CUTOFF LOW APPROACHING THE BIG BEND REGION OF TEXAS.
CONVECTION DEVELOPING ATTM OVER THE COASTAL WATERS NEAR THE LOW AS
WELL AS JUST TO THE WEST OF THE FORECAST AREA IN WAA REGIME...THIS
ACTIVITY WILL CONTINUE TO PUSH NWD DURING THE REMAINDER OF THE
NIGHT. ONE VERY IMPRESSIVE SMALL-SCALE SUPERCELL NOTED OVER THE
COASTAL WATERS A FEW HOURS AGO OTHERWISE ACTIVITY HAS BEEN BEHAVED
SO FAR TONIGHT.

GOING GRIDS/ZONES HANDLING DEVELOPING SITUATION WELL SO CHANGES
MADE THIS MORNING WERE FAIRLY MINOR IN THE SHORT-TERM. CONVECTION
OVER THE COASTAL WATERS WILL GRADUALLY MOVE NWD AND ASHORE BY
SUNRISE...ESPECIALLY OVER THE SWRN ZONES. MEANWHILE THE SFC LOW
WILL CONTINUE TO MOVE N TOWARD THE COAST. 00Z MODELS CONTINUE TO
HAVE DIFFERENCES IN WHERE THE LOW MOVES ASHORE WITH THE GFS STILL
CLINGING TO A MORE EWD SOLUTION NEAR THE CAMERON/VERMILION LINE
WHILE THE NAM STILL HOLDS IT CLOSER TO SABINE PASS OR THE CITY OF
CAMERON. BASED ON LATEST SFC ANALYSES PREFER THE NAM SOLUTION
ATTM. THIS UNFORTUNATELY KEEPS A GREAT DEAL OF THE FORECAST AREA
IN THE WARM SECTOR TODAY WITH DEWPOINTS RISING TO AROUND 70 OVER
ACADIANA LATER THIS MORNING. FORECAST SOUNDINGS SHOW HELICITY
VALUES IN THE 300-400 RANGE AS GOOD LO-LVL JETTING IS TAKING PLACE
THIS MORNING AHEAD OF THE LOW. MAIN QUESTION MARK TODAY IS
INSTABILITY AS CLOUD COVER WILL INHIBIT INSOLATION AND KEEP TEMPS
DOWN SOMEWHAT. HOWEVER ENOUGH WARMING WILL ACCOMPANY THE WARM
FRONT TO OVERCOME THIS SO WILL MAINTAIN SEVERE WORDING IN THE
GRIDS/ZONES.

OTHER ISSUE IS THE FLOOD WATCH WHICH WAS ISSUED YESTERDAY. SOME
PORTIONS OF THE FORECAST AREA RECEIVED 3 TO 5 INCHES OF RAIN WITH
THE FIRST BATCH OF PRECIP YESTERDAY. MUCH OF THE AREA GOT AN INCH
OR SO. QPF VALUES TODAY AVERAGE 2 TO 3 INCHES WHILE THE ERN ZONES
LOOK TO GET UPWARDS OF ANOTHER INCH THIS EVENING AS THE COLD FRONT
ACCOMPANYING THE LOW PULLS ACROSS THE AREA. THESE ARE AVERAGE
RATES AND SOME LOCALLY HEAVY RAINS COULD PRODUCE AMOUNTS SIMILAR...
IF NOT MORE...TO YESTERDAY. THEREFORE HAVE NO PROBLEM CONTINUING
THE WATCH. THOUGHT ABOUT EXPANDING IT NWWD TO INCLUDE THE LAKES
REGION OF INTERIOR SE TX BUT QPF THERE IS THE LOWEST OF THE ENTIRE
FORECAST AREA SO FEEL ATTM THAT I CAN LEAVE THEM OUT. WILL
CONTINUE TO MONITOR THOUGH AS ONGOING CONVECTION JUST TO THEIR
WEST APPROACHES.

MID/UPR-LVL LOW CONTINUES TO CHUG NE PUSHING SFC LOW WITH IT. FRONT
SWINGS ACROSS THE AREA TONIGHT AND SHUTS OFF THE PRECIP BY MORNING
WITH ONLY A 20 POP KEPT FOR THE LOWER ATCHAFALAYA BASIN ZONES FOR
MONDAY MORNING. ZONAL FLOW AND SFC HIGH PRESSURE TAKE OVER FOR THE
EARLY PART OF THE WEEK. AS MENTIONED BY HGX SOME DIFFERENCES HAVE
CREPT INTO THE MODELS PERTAINING TO A MID-WEEK FRONTAL PASSAGE.
WILL ALLOW THE CURRENT THINKING ALONG THE LINES OF THE GFS RIDE
AND LET LATER SHIFTS HAMMER OUT THE DETAILS OF THIS FEATURE.

&&

.AVIATION...VERITABLE SHMORGASBORG OF AVIATION CONCERNS TODAY...
STARTING OUT WITH LOW CIGS AND MIST/DRIZZLE RESULTING IN LIFR AT
KBPT AND KLCH. CONDITIONS MAY IMPROVE TO IFR BY EARLY
EVENING...BUT LIFR WILL BE THE RULE FOR MUCH OF THE DAY. KAEX-
KLFT-KARA CIGS CURRENTLY AT THE LOWER END OF MVFR...AND SHOULD
LOWER INTO IFR PRIOR TO 12Z. ALSO EXPECTING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. ACTIVITY ALREADY UNDERWAY
OVER EASTERN TEXAS...WILL SPREAD EAST INTO WESTERN AND THEN
CENTRAL LOUISIANA BY THIS AFTERNOON...WITH THE POTENTIAL FOR SVR
THUNDERSTORMS AFFECTING THE LOUISIANA TERMINALS. MAIN SEVERE
THREATS WILL BE DAMAGING WINDS AND TORNADOES.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  67  47  62  41 / 100  70   0   0
KBPT  63  45  60  41 / 100  50   0   0
KAEX  59  46  57  39 / 100  90  10   0
KLFT  70  49  61  41 / 100  90  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&

25
Hazardous weather outlook, Nov 25, 4:27 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 AM CST SUN NOV 25 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-261030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
427 AM CST SUN NOV 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE REGION
THROUGH THIS MORNING AND LINGER THROUGH THE AFTERNOON HOURS AS AN
AREA OF LOW PRESSURE MOVES NORTH FROM THE GULF AND ACROSS THE
FORECAST AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS
AFTERNOON AS RAINFALL AMOUNTS WILL AVERAGE 2 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. SEVERE STORMS WILL ALSO BE
POSSIBLE AS ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL.
A FEW TORNADOES WILL ALSO BE POSSIBLE.

THE LOW WILL PULL A COLD FRONT ACROSS THE AREA THIS EVENING WHICH
WILL BRING AN END TO THE SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS ON TAP FOR THE EARLY PART OF THE WEEK AS HIGH
PRESSURE BUILDS ACROSS THE REGION. ANOTHER COLD FRONT IS FORECAST
TO CROSS THE AREA WEDNESDAY NIGHT WITH SCATTERED SHOWERS EXPECTED
TO ACCOMPANY IT. ANOTHER STORM SYSTEM ALOFT WILL APPROACH THE
REGION LATE IN THE WEEK WHICH COULD LEAD TO ADDITIONAL SHOWERS AND
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 12:50 AM CSTSpecial Marine WarningLCH115 min
Nov 25, 4:32 AM CSTSpecial Marine WarningLCH58 min
Nov 25, 5:31 AM CSTSpecial Marine WarningLCH59 min
Nov 25, 6:34 AM CSTSpecial Marine WarningLCH56 min
Nov 25, 7:29 AM CSTSpecial Marine WarningLCH2 hr
Nov 25, 7:31 AM CSTSpecial Marine WarningLCH119 min
Nov 25, 9:03 AM CSTSpecial Marine WarningLCH57 min
Nov 25, 9:12 AM CSTRiver Flood WarningLCHCalcasieu11 hr
Nov 25, 9:39 AM CSTSevere Thunderstorm WarningLCHIberia, Vermilion36 min
Nov 25, 9:46 AM CSTSpecial Marine WarningLCH59 min
Nov 25, 10:20 AM CSTSevere Thunderstorm WarningLCHSaint Martin, St. Mary40 min
Nov 25, 12:20 PM CSTSevere Thunderstorm WarningLCHCameron25 min
Nov 25, 1:12 PM CSTSpecial Marine WarningLCH63 min
Nov 25, 1:33 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion42 min

Nearby

River Flood Warnings in Louisiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.